MAUDE Adverse Event Report: EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART-VALVE

EDWARDS LIFESCIENCES LLC CARPENTIER-EDWARDS BIOPROSTHESIS; REPLACEMENT HEART-VALVE
Model Number 6625
Medical Device Problem Code Thickening of Material (4056)
Health Effect - Clinical Codes Fatigue (1849); Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/18/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient with a 35mm 6625 porcine mitral valve in the tricuspid position was disabled via valve in valve procedure after an unknown implant duration due to leaflets thickening with severe stenosis.The patient presented with heart failure and fatigue.Ttvr was completed with a 29mm 9755rsl transcatheter valve and patient was stable at the end of the procedure.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: the subject device is not available for evaluation, as it remains implanted in the patient.The investigation is still in progress; therefore, a conclusion has yet to be established.A supplemental report will be submitted accordingly upon investigation completion.
 
Additional Manufacturer Narrative
H11: additional manufacturer narrative: updated sections: b4, g3, g6, h2, h6 (type of investigation, investigation findings, and investigation conclusions).A dhr review is unable to be performed as no lot/serial number was provided.Engineering evaluation summary: based on the information available, the device was intentionally used outside the way it was designed and intended.The performance, safety, efficacy, longevity, and durability of bioprosthetic valves have not been determined when the product is used outside the scope of its intended use and/or its studied population.Per (b)(4), leaflet thickening may be attributed to structural valve deterioration (svd), non-structural valve dysfunction (nsvd), thrombosis, endocarditis, or any combination of these factors.Leaflet thickened is typically related to patient and/or procedural factors and is not typically an indication of a device malfunction related to a manufacturing deficiency.There is no evidence to suggest a manufacturing defect caused or contributed to the reported event.The most likely root cause is patient factors, including hyperlipidemia and coronary artery disease.

Brand Name
CARPENTIER-EDWARDS BIOPROSTHESIS
Common Device Name
REPLACEMENT HEART-VALVE
Manufacturer (Section D)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
1 edwards way
irvine CA 92614
Manufacturer Contact
saurav singh
1 edwards way
mle fl2- office m2013
irvine, CA 92614
9492506615
MDR Report Key23038791
Report Number2015691-2025-07523
Device Sequence Number10096076
Product Code DYE
UDI-Device Identifier00690103194029
UDI-Public(01)00690103194029(17)200411
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P870056
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/11/2020
Device Model Number6625
Device Catalogue NumberN/A
Device Lot NumberN/A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/17/2025
Supplement Date Received by Manufacturer10/13/2025
Initial Report FDA Received Date09/12/2025
Supplement Report FDA Received Date10/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age78 YR
Patient SexMale